Texas, 2006

Wildfire in Texas, April 14 to 15, 2006

April 14 to 15, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire eight miles west-northwest of Pampa burned one thousand five hundred acres. There were no reports of structural damage or injuries.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire eight miles west-northwest of Pampa burned one thousand five hundred acres. There were no reports of structural damage or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 14, 1:50 PM CST, 40 minutes earlier.

Area forecast discussion, Apr 14, 1:50 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT FRI APR 14 2006

.DISCUSSION...A LONE THUNDERSTORM HAS DEVELOPED NEAR CANADIAN THIS
AFTERNOON BUT IS QUICKLY MOVING TO THE EAST INTO OKLAHOMA.  HAVE
KEPT FORECAST DRY OVERNIGHT AS INITIAL DISTURBANCE ALOFT SHOULD BE
EAST OF THE FORECAST AREA AFTER 00Z.  HOWEVER...DID RETAIN LOW POPS
IN GRIDS FOR THE FAR WEST.  MORE POTENT SHORTWAVE TROF TO MOVE
ACROSS THE DESERT SOUTHWEST OVERNIGHT AND ACROSS INTO THE PLAINS
TOMORROW.  WITH SURFACE LOW BOMBING OUT ACROSS THE CENTRAL PLAINS...
STRONG WESTERLY WINDS WILL MIX DOWN TO THE SURFACE AND SHOVE THE
DRY LINE WELL EAST OF THE PANHANDLES.  THE STRONGER WINDS ALOFT WILL
PUSH WIND SPEEDS UP TO 25-35KTS (WITH GUSTS OF 50 MPH) DURING THE
DAY AND WILL REQUIRE A WIND ADVISORY FROM 8AM TO 7PM SATURDAY. WITH
AFTERNOON TEMPS WARMING INTO THE 80S AGAIN...RH VALUES WILL PLUMMET
TO AROUND 10 PERCENT. COMBINED WITH THE STRONG WINDS...FIRE DANGER
WILL BE EXTREMELY CRITICAL.  HAVE UPGRADED THE PREVIOUS FIRE
WEATHER WATCH TO A RED FLAG WARNING FROM 9AM TO 10PM.

WINDS WILL WEAKEN DURING THE EVENING HOURS AS A SURFACE TROF MOVES
INTO THE PANHANDLES.  THIS WEAK BOUNDARY WILL ACT MAINLY AS A WIND
SHIFT FOR SUNDAY MORNING AND SHOULD HAVE LITTLE EFFECT ON TEMPS.
LEE-SIDE TROF TO REDEVELOP BY SUNDAY EVENING WITH A RETURN TO
SOUTHERLY FLOW.  THIS WILL CONTINUE THROUGH MONDAY WITH SOUTHWEST
WINDS INCREASING.  THIS WILL INCREASE FIRE DANGER ON MONDAY WHERE RED
FLAG CONDITIONS ARE QUITE POSSIBLE.  THE NEXT FRONT IS STILL PROGGED
TO AFFECT THE AREA MONDAY NIGHT/EARLY TUESDAY.  H85 TEMPS COOL
QUITE A BIT BUT SKIES WILL REMAIN MOSTLY CLEAR AND SURFACE TEMPS
STILL LOOK TO BE AT OR SLIGHTLY ABOVE NORMAL.  COOL MORNING IN STORE
FOR WEDNESDAY WITH LOWS POSSIBLY DIPPING INTO THE MID 30S.  DEPARTED
LITTLE FROM MEX FOR THE REMAINDER OF THE PERIOD AS SOLUTION REMAINS
CONSISTENT FOR PAST FEW DAYS...SHOWING ANOTHER COLD FRONT MOVING
INTO THE AREA EARLY THURSDAY.

IN SUMMARY...VERY WINDY WITH CRITICAL FIRE DANGER ON SATURDAY.
LIGHTER WINDS...BUT STILL WARM ON SUNDAY BEFORE INCREASING TEMPS/FIRE
DANGER ON MONDAY.  COLD FRONTS EARLY TUESDAY AND EARLY THURSDAY WITH
WEAK LEE-SIDE TROFFING IN BETWEEN.  TEMPS WELL ABOVE NORMAL THROUGH
MONDAY...COOLING CLOSER TO NORMAL VALUES BEGINNING ON TUESDAY.

24/MJ

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  85  51  85 /   0   0   0   0
BEAVER OK                  63  89  48  85 /   0   0   0   0
BOISE CITY OK              54  84  47  84 /   0   0   0   0
BORGER TX                  66  90  55  89 /   0   0   0   0
BOYS RANCH TX              61  86  49  88 /   0   0   0   0
CANYON TX                  61  84  49  86 /   0   0   0   0
CLARENDON TX               64  89  51  90 /   0   0   0   0
DALHART TX                 55  84  46  84 /   0   0   0   0
GUYMON OK                  62  88  47  86 /   0   0   0   0
HEREFORD TX                61  84  49  83 /   0   0   0   0
LIPSCOMB TX                65  90  48  86 /  10   0   0   0
PAMPA TX                   63  88  54  87 /   0   0   0   0
SHAMROCK TX                65  89  53  89 /  10   0   0   0
WELLINGTON TX              66  91  54  90 /  10   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM SATURDAY TO 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

     RED FLAG WARNING FROM 9 AM SATURDAY TO 11 PM SATURDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

TX...RED FLAG WARNING FROM 9 AM SATURDAY TO 11 PM SATURDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

     WIND ADVISORY FROM 8 AM SATURDAY TO 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

&&

24/02
Hazardous weather outlook, Apr 14, 12:00 PM CST, 2 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI APR 14 2006

OKZ001>003-TXZ001>020-151100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...SOUTHWEST WINDS
OF 15 TO 20 MPH WITH SOME HIGHER GUSTS...AND MINIMUM RELATIVE
HUMIDITIES IN THE 15 TO 25 PERCENT RANGE WILL RESULT IN ELEVATED
FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS MUCH OF THE OKLAHOMA
AND TEXAS PANHANDLES.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF WEST WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO
AROUND 50 MPH...UNSEASONABLY WARM TEMPERATURES...AND MINIMUM
RELATIVE HUMIDITIES BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS ON SATURDAY. THEREFORE...A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. ALSO...A WIND ADVISORY
WILL LIKELY BE REQUIRED ON SATURDAY AS WELL ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES DUE TO THE EXPECTED WINDS.

IN ADDITION...ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED
AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD PREPARE FOR DANGEROUS FIRE WEATHER
CONDITIONS ON SATURDAY.

ANDRADE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Gray

When
April 14, 2:30 PM CST to April 15, 5:00 PM CST
Where
Gray forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503660.